Missouri, 2007

Damaging Wind in Missouri, August 29, 2007

August 29, 2007 · NWS LSX · 1 event in 1 county or zone

An isolated severe thunderstorm developed over the St. Louis Metro area on August 29th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

An isolated severe thunderstorm developed over the St. Louis Metro area on August 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 29, 1:09 PM CST, 41 minutes earlier.

Area forecast discussion, Aug 29, 1:09 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT WED AUG 29 2007

.DISCUSSION...
FRONTAL BOUNDARY IGNITING SCATTERED CONVECTION ALONG AND SOUTH OF
INTERSTATE 70 AS IT MOVES SOUTH ACROSS THE REMAINDER OF THE CWA
THIS EVENING. STRATUS BUILDING IN BEHIND THE FRONT AND COLD AIR
ADVECTION WILL SEND SOME WELCOME RELIEF TO THE FORECAST AREA
TOMORROW AS TEMPERATURES WILL STRUGGLE TO CLIMB OUT OF THE UPPER
70S. IN FACT THE ENTIRE WEEKEND LOOKS COMFORTABLE AS HIGH PRESSURE
BUILDS SOUTH FROM THE NORTHERN PLAINS. HIGHS WILL BE IN THE LOWER
TO MIDDLE 80S AND LOWS IN THE MIDDLE AND UPPER 50S.

SLOW WARMING TREND BEGINS ON MONDAY AS THE ATMOSPHERE BEGINS TO
MODERATE. TEMPERATURES SHOULD CLIMB BACK INTO THE 90S BY EARLY NEXT
WEEK WITH NO SIGNIFICANT PRECIPITATION EXPECTED THROUGHOUT THE
EXTENDED.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...
THE CDFNT APPEARS TO BE JUST N OF KSTL AREA. A BAND OF TCU HAS DEVELOPED
NEAR IT TRAILING WSW TO LAKE OF THE OZARKS. TEMPS HAVE FALLEN
ABOUT 10 DEGREES IN NORTHEAST MISSOURI AND OF MORE IMPORTANCE TO
AVIATION A POST FRONTAL LOW CLOUD DECK IS MOVING INTO NORTHEAST
MISSOURI. 1400 FOOT CEILINGS REACHED KIRKSVILLE AT 1105AM. WE HAVE
OPTED TO MAKE THE NAM OUR MODEL OF CHOICE. IT HAS HANDLED THE LOW
CLOUDS MUCH BETTER THAN THE GFS AND EXPANDS THE LOW CLOUDS
OVERNIGHT AS THEY DRIFT SOUTHEAST OVER THE FORECAST AREA. I HAVE
LOW CLOUDS REACHING QUINCY BY 1930Z...COLUMBIA BY 2300Z...AND ST.
LOUIS BY 0100Z THIS EVENING. THEY SHOULD LINGER THROUGH THE NIGHT
BUT VISIBILITIES HOPEFULLY WILL REMAIN ABOVE MVFR OR IFR CONDITIONS.
I ALSO HAVE CB IN THE TAF FOR THE ST LOUIS AREA WHILE THIS
CONVECTION MOVES THROUGH EARLY THIS AFTERNOON.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 29, 1:39 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT WED AUG 29 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
239 PM CDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL MOVE SOUTH ACROSS THE REGION THIS EVENING. SOME OF
THE STORMS WILL BE QUITE STRONG...PRODUCING WIND GUSTS TO 50
MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF HAIL AND STRONG
WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The radar

The St Louis radar (KLSX), 21 km away, was scanning. The volume nearest the first event began at 19:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
August 29, 1:50 PM CST
Where
St. Louis County, 1.8 mi W of Bridgeton
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.770, -90.463

Thunderstorm winds caused moderate roof damage to a building in Earth City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59016.